Dermatology Community
Chafe/Discoloration/Sensitive Penis Glans(glands) - No Recover
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Chafe/Discoloration/Sensitive Penis Glans(glands) - No Recover

Ugh...Ok, last month, or about 6 weeks ago, I developed a red irritation on the understand of my glans (glands), just underneath the head of my penis.  I had sex with my girlfriend, unprotected as we normally do, and it got even more red and irritated.  I noticed she was a bit dry the few times we had sex, which I believe let do this.  During this time, my penis head seemed to "crinkle" a bit and "dry" up, but there was no itch or irritation otherwise.  BTW, we have both been test, swabbed, and blood, and neither of us have any STIs.  We stopped having sex and after the irritation of the glans (glands) then got very rad and a week later I saw my dermatologist.

The dermatologist said it was nothing more than irritation, but that he had not seen anything like it before, which was somewhat mildly alarming.  Regardless, he told me to use some 1% hydrocortisone ointment for about a week, which I did.  However, I had already been using it for a week prior, so I used that, liberally, for about 2 weeks and then stopped.  

I noticed the redness was gone, but my glans (glands) had turned a ligher, more pinkish color, where it is normally darker.  BTW, I am circumcised.  ALSO, the skin was a lot shinier and seemed "thinner".  I read that overuse of corticosteroid creams can have this affect on penis skin, which absorbs at a rate of 30%.  So I sort of freaked a bit that the cream/ointment had damaged my glans (glands) even further.  

I posted on here, and most everyone told me not to worry.  So I've tried that.

Now, I masturbated a few times last week and the skin, while not read, appears still be sensitive and irritated.  I masturbated, I rubbed against my underwear, but only the base.  I thought to put some Calmoseptine on it, as I read it can help with irritated skin burn.  HOWEVER, after two days of using that, the glans (glands) turned even MORE white and discolored and more sensitive.  I can almost see blood vessels.  

When this started about six weeks ago, I had a dried up look on the head of the penis only.  So I'm now wondering if I have penile psoriasis from irritation, or if I have a major friction burn from over masturbation rubbing against clothing and it is taking a really long time to heal due also do the the creams and  such.

I have decided NO masturbation for the next 4-6 weeks and no sex as well.  Thankfully, my girlfriend understands and we have enjoy each other physically in other ways, but it is very hard to abstain.  

My question is, does this sound like penile psoriasis or just a major friction burn that is taking a long time to heal?

I have had friction burn from rough sex or my girlfriend being too rough with masturbation before, but a little Neosporin healed it within a few days.  This is lasting a LONG time, so I am worried it is a much bigger problem.

Thanks in advance for the help with your own experiences.  
Related Discussions
12 Comments Post a Comment
Blank
Avatar_m_tn
...BTW, I forgot to add that I am currently wearing only cotton underwear and using Gold Bond Powder morning and night and sometimes aloe very gel help the skin heal.
Blank
Avatar_m_tn
...One more thing, it is NOT the Glans (glands), but the SHAFT where I am having this issue.  Sorry!!
Blank
Avatar_m_tn
Anyone?
Blank
Avatar_m_tn
No one?
Blank
995833_tn?1375604252
May just be a balanoposthitis (Monilial). Most unlikely to be Psoriasis with history and features.
Blank
Avatar_m_tn
Hi Maatson,

I'm circumcised, so not sure, but if so, I'll need to go back to the dermatologist, who initially dismissed it as nothing more than an irritation.  The fact that the shaft has changed colors and is more sensitive and shinier, does not make this a normal "you just have to ride it out" situation.  

From the pictures I looked at online, it does not appear to be a severe case of balanoposthitis, but it looks possible.  I am irritated that the dermatologist was so aloof about his initial diagnosis.

I think I may need to go see a different dermatologist.  

Thanks for chiming in.  
Blank
995833_tn?1375604252
Monilial yeasts are common flora of the vagina in many women, and though commoner in uncircumsized yet could occur evenin the circumsized. Super- added to this excessive cleansing can leave behind an irritant dermatitis.
Blank
Avatar_m_tn
Thanks Maatson.  So at this point, what should I do?  Should I stop putting anything on it at all?  I'm currently just using moisturizer.  

It has been 21 days since I stopped the hydrocortisone--which I firmly believe has caused the skin to lose color and tighten and making it more sensitive to friction--and nothing has changed.

There is no sign of any healing, progress, or the shaft turning back to its former, darker tone, etc.

At what point should I say, "OK, it's been ___ weeks, and nothing has changed, so maybe it's time to go back to the dermatologist." ???

I've read that it SHOULD heal on it's own from two doctors, but the "SHOULD" part and the fact that there has been no perceived change or healing in 21 days is bothersome.  

I'm trying not to be anxious about it, but there are lots of threads out there where guys have had this issue and some doctors seem to simply dismiss it as nothing.  

Many thanks for your suggestions.  
Blank
995833_tn?1375604252
Though there is some absorbtion done from the penile skin (much more than other areas) as to permanent damage for short term application (As in your case) is unlikely.There is remodelling in our own body and does take care,but in time.Also there are not many or perhaps any medication that reverses atrophy other than withdrawing medication, as I know of.
It will not be a bad idea to consult your derm once more, perhaps only to put your mind to rest.
Blank
Avatar_m_tn
Thanks...So should I stop putting powder or moisturizer on it?  

I've read several threads where doctor's say to "get on with your life" and such, but this is clearly an issue that isn't easily dismissed.  I've had friction burn before, and this is much, much more.  There is no itch or burn or major redness, so it doesn't look like balanitis.  

I think it's just been a combination of things, but my penis is definitely NOT back to normal and clearly I just need to stop looking at it and leave it alone.  I guess it could take months.  

What I'm hearing is that although I used a 1% hydrocortisone cream for 2 weeks, that is not enough for permanent damage, but it is possible this cased the current change (or damage) to my penis.  

Today it was sore just rubbing against my underwear as I walked, so again, I had to put Gold Bond Powder on it to keep it from chaffing.  It's just exhausting having to deal with this everyday and then it is also having an effect on my sex life with my partner.  

I'll give it a few weeks and possibly consult my another, NEW dermatologist.  The other dermatologist told me to use the 1% hydrocortisone for up to a MONTH: I think that's dangerous seeing that just 2 weeks have caused this.  
Blank
995833_tn?1375604252
moisturizer should be good enough.
Blank
Avatar_m_tn
OK, thanks Maatson.  I purchased something called MooGoo, a product here in Australia that is all natural for moisturizing.  I just hope this damage is reversible.  

I am so mad that my dermatologist did not tell me to stop the hydrocortisone after a week of use and told me I could use it on my penis for up to a month.

All one has to do is look online to see that this has caused many problems for others in the past.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India